MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; SEE H11

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; SEE H11
Catalog Number 367363
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2b medical device type: one additional code applies; jka.D.2a.Common device name: blood specimen collection device; intravascular administration set.Investigation summary: bd received eight (8) samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for pre-activation with the incident lot was not observed.Also, 7 of the 8 customer samples were subjected to sleeve function and retraction lockout testing to assess functionality of the device and no leakage or separation/breakage were observed during use.However, the eighth sample was not able to be tested for functionality as the iv cannula of the device was bent prior to use.Additionally, 100 retention samples from bd inventory were evaluated by visual examination for bent iv cannula and pre-activation and no issues were found, and 30 retention samples were evaluated by functional testing and the issue of leakage and separation/breakage during use were not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of bent needle based on returned sample analysis and unconfirmed for leakage, pre-activation and separation during use.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
It was reported that while using bd vacutainer® ultratouch¿ push button blood collection set, blood leaked from body of the device 22 times, and the needle separated from the device while still in patient arm on (1) device.No patient or user impact reported.

Brand Name
BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
SEE H11
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20156095
Report Number1024879-2024-00791
Device Sequence Number14512024
Product Code FPA
UDI-Device Identifier30382903673637
UDI-Public(01)30382903673637
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K212724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number367363
Device Lot Number4057091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown